Skin rash on Metformin?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10391
   Posted 1/5/2010 11:15 AM (GMT -7)   
Hi, and happy new year. I started on Metformin about two weeks ago after successfully managing my diabetes with diet and exercise for more than 8 years. Last Thursday I started noticing a rash that really looks like a medication rash to me.


I had also recently started two new supplements (ALA and a new probiotic). I stopped taking both of those yesterday to see if the rash got better; if it hasn't improved in a few more days I'll have to call my doctor.



My question is, has anyone had this situation with Metformin? Did the rash eventually go away, or did you have to change meds?



Thanks to all for your help.

LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5394
   Posted 1/5/2010 12:51 PM (GMT -7)   
I don't use meds but rash is listed as a possible side effect.  I hope someone else can help you but I'd also suggest telling your doctor.  Good luck.
Lanie
 
forum moderator - diabetes
diabetes controlled so far by exercise and a low/no carb diet


vidya nadan
New Member


Date Joined Jun 2014
Total Posts : 1
   Posted 6/14/2014 1:34 PM (GMT -7)   
for past 1 month was taking normal metformin when gynac tested me my insulin level 25.90 just crossed the reference level, till my periods end in 9th june it was ok,but during my 2nd visit doc prescribed glucophage xr
and after my periods itching in my urinating area started near to vergina so i consulted her she told its due to dryness.but after coming home only i thought about it and read the side effects.so want to knew is it possible of itching and redness in urinating area after taking glucophage xr and why when i took normal metformine it didnt happen could someone help me out.

LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5394
   Posted 6/14/2014 3:00 PM (GMT -7)   
I don't know if your symptoms are due to the Glucophage XR. Please see your doctor to get this figured out. Many people do have different reactions to Glucophage as compared to metformin or vice versa, but you need to find out if your symptoms are because of this medication.
Lanie

diabetes moderator
diabetes type 2 controlled by diet and exercise and
metformin
very low carb way of eating

Jim61938
Regular Member


Date Joined Apr 2014
Total Posts : 228
   Posted 6/15/2014 9:39 AM (GMT -7)   
It is possible that it is caused by your medications but it is also possible that it is caused by your diabetes and sugars spilling into your urine along with a number of other potential reasons.

Just as a FYI metformin and glucophage is the same medication. Metformin is the generic name.

LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5394
   Posted 6/15/2014 6:07 PM (GMT -7)   
Yes, they are the 'same' medication, but some people do have different reactions to them. The generic metformin is manufactured by different pharmaceutical labs and it's possible that although the basics are the same, there may be different additives per manufacturer. This is why some people can take Glucophage but have problems with metformin.
Lanie

diabetes moderator
diabetes type 2 controlled by diet and exercise and
metformin
very low carb way of eating
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 11:33 AM (GMT -7)
There are a total of 2,732,614 posts in 301,037 threads.
View Active Threads


Who's Online
This forum has 151196 registered members. Please welcome our newest member, RAmiddleage55.
271 Guest(s), 11 Registered Member(s) are currently online.  Details
Lyme Yes or No ?, 81GyGuy, Gemlin, 142, Mad Martha, bdbbauden, BKelly, ~ chicken wings ~, Islandclub1, RAmiddleage55, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer